MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DISTAL FEMORAL GROWING PROSTHESIS RIGHT 180MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH DISTAL FEMORAL GROWING PROSTHESIS RIGHT 180MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6497-1-580
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: patient¿s growth prosthesis could not be extended as the prosthesis did not unscrew and the screwdriver broke.An additional incision was performed and an extension piece added.
 
Additional Manufacturer Narrative
Reported event: an event regarding non functional involving a gmrs femoral component was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "both the operative report and final medical report describe a surgical procedure planned for extending a distal femoral growth prosthesis.The extension mechanism is threaded.The surgeon applied the appropriate wrench and attempted to turn the mechanism but was unable to make the prosthesis to extend.He then proceeded to remove the extending mechanism and replaced it with a longer fixed length intercalary segment.The surgeon posited in his operative report that the failure of the extension mechanism was caused by heterotopic bone blocking the threads or deformation of the threads as the patient was an avid soccer player.Inability to extend a previously implanted growing prosthesis is confirmed.The root cause of inability of the prosthesis to extend cannot be determined from this limited amount of documentation." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the growing prosthesis could not be extended as intended.A review of the provided medical information by a clinical consultant indicated: "both the operative report and final medical report describe a surgical procedure planned for extending a distal femoral growth prosthesis.The extension mechanism is threaded.The surgeon applied the appropriate wrench and attempted to turn the mechanism but was unable to make the prosthesis to extend.He then proceeded to remove the extending mechanism and replaced it with a longer fixed length intercalary segment.The surgeon posited in his operative report that the failure of the extension mechanism was caused by heterotopic bone blocking the threads or deformation of the threads as the patient was an avid soccer player.Inability to extend a previously implanted growing prosthesis is confirmed.The root cause of inability of the prosthesis to extend cannot be determined from this limited amount of documentation." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
DISTAL FEMORAL GROWING PROSTHESIS RIGHT 180MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16249901
Report Number0002249697-2023-00077
Device Sequence Number6400524
Product Code KRO
UDI-Device Identifier07613327142617
UDI-Public07613327142617
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K122015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6497-1-580
Device Catalogue Number6497-1-580
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age14 YR
Patient SexMale
Patient Weight55 KG